Alert archive / Colorado / Flash Flood Watches in 2013

Flash Flood Watch 9, NWS Pueblo, CO

August 1, 2013Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 1, 2013, 3:34 AM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Aug 1, 2013, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2013, 3:34 AM MDT (09:34 UTC)
In effect from
Aug 1, 2013, 11:00 AM MDT
Expired
Aug 1, 2013, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2013-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2013-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3897 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS65 KPUB 010934
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
334 AM MDT THU AUG 1 2013

...FLASH FLOOD WATCH FOR THE WEST FORK COMPLEX BURN SCAR FROM 11
AM UNTIL 8 PM...

.MONSOON MOISTURE WILL MOVE OVER THE REGION TODAY. THIS MOISTURE
WILL ALLOW THUNDERSTORM TO DEVELOP BY LATE MORNING AND LAST
THROUGH EARLY EVENING. SOME OF THESE STORMS WILL HAVE THE
CAPABILITY TO PRODUCE HEAVY RAIN. ANY HEAVY RAIN THAT FALLS OVER
THE WEST FORK COMPLEX BURN SCAR WILL HAVE THE POTENTIAL TO CAUSE
FLASH FLOODING...MUD SLIDES AND ASH FLOWS.

COZ067-068-011745-
/O.NEW.KPUB.FF.A.0009.130801T1700Z-130802T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
334 AM MDT THU AUG 1 2013

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL COLORADO...
  INCLUDING THE FOLLOWING AREAS...EASTERN SAN JUAN MOUNTAINS AND
  UPPER RIO GRANDE VALLEY. THE AREA MOST AT RISK FOR FLASH
  FLOODING IS THE WEST FORK COMPLEX BURN SCAR. 

* FROM 11 AM MDT THIS MORNING THROUGH 8 PM MDT THIS EVENING.

* INCREASING MOISTURE ASSOCIATED WITH THE MONSOON WILL ALLOW
  THUNDERSTORMS TO PRODUCE HEAVY RAIN OVER THE WEST FORK COMPLEX
  BURN SCAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HODANISH
3 follow-up statements
024 
WGUS65 KPUB 011720
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1120 AM MDT THU AUG 1 2013

...FLASH FLOOD WATCH FOR THE WEST FORK COMPLEX BURN SCARS FROM
11 AM UNTIL 8 PM...

.MONSOON MOISTURE WILL MOVE OVER THE REGION TODAY. THIS MOISTURE
WILL ALLOW THUNDERSTORMS TO TRACK ACROSS THE AREA THROUGH EARLY
EVENING. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
RAIN. ANY HEAVY RAIN THAT FALLS OVER THE WEST FORK COMPLEX BURN
SCARS WILL HAVE THE POTENTIAL TO CAUSE FLASH FLOODING AND DEBRIS
FLOWS.

COZ067-068-020130-
/O.CON.KPUB.FF.A.0009.000000T0000Z-130802T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
1120 AM MDT THU AUG 1 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE WEST FORK COMPLEX BURN SCAR AREAS OF THE EASTERN SAN JUAN
  MOUNTAINS AND UPPER RIO GRANDE VALLEY IN SOUTH CENTRAL COLORADO.

* UNTIL 8 PM MDT THIS EVENING.

* AN INFLUX OF MONSOON MOISTURE MAY PRODUCE HEAVY RAIN SHOWERS OVER
  THE WEST FORK COMPLEX BURN SCAR AREAS.

* INTENSE HEAVY RAINFALL COULD LEAD TO FLASH FLOODING AND DEBRIS
  FLOWS IN AND NEAR THE WEST FORK COMPLEX SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
322 
WGUS65 KPUB 012134
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT THU AUG 1 2013

...FLASH FLOOD WATCH FOR THE WEST FORK COMPLEX BURN SCAR UNTIL 8
PM...

.MONSOON MOISTURE WILL MOVE OVER THE REGION ALLOWING THUNDERSTORMS
TO TRACK ACROSS THE AREA THROUGH THIS EVENING. SOME OF THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. ANY HEAVY RAIN THAT
FALLS OVER THE WEST FORK COMPLEX BURN SCARS WILL HAVE THE
POTENTIAL TO CAUSE FLASH FLOODING AND DEBRIS FLOWS.

COZ067-068-020200-
/O.CON.KPUB.FF.A.0009.000000T0000Z-130802T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
334 PM MDT THU AUG 1 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EASTERN SAN JUAN MOUNTAINS AND UPPER RIO GRANDE 
  VALLEY. 

* UNTIL 8 PM MDT THIS EVENING

* AN INFLUX OF MONSOON MOISTURE MAY PRODUCE HEAVY RAIN SHOWERS 
  OVER THE WEST FORK COMPLEX BURN SCAR AREAS. 

* INTENSE HEAVY RAINFALL COULD LEAD TO FLASH FLOODING AND DEBRIS 
  FLOWS IN AND NEAR THE WEST FORK COMPLEX SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
551 
WGUS65 KPUB 020156
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT THU AUG 1 2013

...FLASH FLOOD WATCH FOR THE WEST FORK COMPLEX BURN SCAR WILL
EXPIRE AT 8 PM...

.ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE UNTIL LATE TONIGHT OVER SOUTHWEST COLORADO...BUT THE
CHANCE FOR HEAVY FLOODING RAIN HAS DECREASED.

COZ067-068-020300-
/O.EXP.KPUB.FF.A.0009.000000T0000Z-130802T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...SOUTH FORK...CREEDE...CUMBRES PASS...WOLF CREEK PASS
756 PM MDT THU AUG 1 2013

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE FLASH FLOOD WATCH FOR THE WEST FORK COMPLEX BURN SCAR WILL
EXPIRE AT 8 PM MDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 3:10 AM MDT, 24 minutes earlier.

Area forecast discussion, Aug 1, 3:10 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
310 AM MDT THU AUG 1 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 307 AM MDT THU AUG 1 2013

...LOCALLY HEAVY RAINS POSSIBLE OVER THE SAN JUANS...

CURRENTLY...

LOW LEVEL JET IS FORCING PATCHY CONVECTION OVER THE FAR SE CO
PLAINS. OTHERWISE NO OTHER AREAS OF PRECIP WERE NOTED. SOME PATCHY
LOW CLOUDS WERE OVER PARTS OF EL PASO COUNTY. DWPTS OVER THE
REGION...ESPECIALLY OVER THE PLAINS...WERE RATHER HIGH WITH MANY
STATIONS REPORTING IN THE UPPER 50S TO LOWER 60S. VALLEYS WERE IN
THE 40S AND MTNS WERE IN THE 30S. A SLUG OF MONSOON MOISTURE WAS
OVER OLD MEXICO/AZ AND WAS MOVING INTO CO AS PER WAT VAP IMGY.

TODAY...

MAIN CONCERN IS POTENTIAL FOR FLASH FLOODING THIS AFTERNOON OVER THE
WEST FORK COMPLEX. PWATS WILL LIKELY INCREASE LATER TODAY AS
MOISTURE S OF THE REGION MOVES OVER THE MTNS ALONG THE CONTDVD. ALL
SIMULATIONS SHOW BANDS OF PRECIP MOVING OVER THE WEST FORK COMPLEX
AND THIS COULD LEAD TO FLASH FLOODING. PER COORD WITH WFO GJT HAVE
ISSUED A FF.A FOR THE WEST FORK COMPLEX FROM 11 AM TIL 8 PM THIS
EVENING. BEST CHANCE OF FLASH FLOODING WILL BE THIS AFTERNOON AS PER
HI RES MODELS.

CONVECTION OVER THE PLAINS THIS MORNING IS FCST TO DRIFT EAST AND
POSSIBLY BUILD SOUTHWARD BEFORE DISSIPATING AFTER 6 AM AS THE LLVL
JET DIMINISHES.

ADDITIONAL CONVECTION WILL BE POSSIBLE OVER THE PLAINS BY MID
AFTERNOON...MAINLY E OF KLHX. THERE IS A LOW PROBABILITY...AOA
5%...FOR SOME MARGINALLY SVR CONVECTION DEVELOPING. MAIN CONCERN
WOULD BE WIND.

OTHER MORE SCTD CONVECTION WILL OCCUR OVER THE MTNS AND VALLEYS THIS
AFTERNOON ASSOCIATED WITH THE MONSOON PLUME.

IT WILL BE RATHER WARM TODAY OVER THE PLAINS WITH HIGHS APPROACHING
100F (98F) MAINLY ALONG THE ARK RVR E OF KPUB.

TONIGHT...

DO NOT EXPECT LATE NIGHT CONVECTION OVER ANY OF THE REGION.
CONVECTION OVER BOTH THE MTNS AND PLAINS SHOULD DIMINISH DURING
THE MID EVENING HOURS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 307 AM MDT THU AUG 1 2013

...MONSOON IS WITH US TO STAY...

THE INCREASINGLY MOIST PATTERN IS ON TARGET FOR THE EXTENDED PERIOD.
LOOKS LIKE A TYPICAL AUGUST MONSOONAL PATTERN...WITH THE H5 HIGH
PARKED OVER TX FOR PRETTY MUCH THE ENTIRE PERIOD. THIS WILL BRING
ABUNDANT MID LEVEL MOISTURE UP FROM THE GULF AND ERN PACIFIC THAT
WILL CIRCULATE AROUND THE W SIDE OF THE HIGH. ALONG WITH SEVERAL
DISTURBANCES MOVING THROUGH THE NRN ROCKIES AND SRN CANADA...THIS
SHOULD ENSURE THAT MOST OF OUR AREA GETS SOME MOISTURE. GOOD FOR
DROUGHT RELIEF...NOT SO GOOD FOR THE BURN SCARS. NO REALLY STRONG
CONVECTIVE PATTERNS...SO HOPEFULLY THE SCARS WILL ESCAPE WITH
WIDESPREAD BUT RELATIVELY LIGHT PRECIP.

FRIDAY STILL LOOKS LIKE A RELATIVELY QUIET DAY...AS THE UPPER RIDGE
OVER THE CENTRAL ROCKIES SERVES TO SUPPRESS MUCH OF THE CONVECTION.
STILL HAVE THE MOISTURE PLUME OVER US HOWEVER...SO DIURNAL UPTICK IN
SHOWERS AND STORMS STILL IS ON TRACK...AND HAVE MADE FEW CHANGES TO
THE ONGOING FORECAST.

LIKEWISE...SATURDAY LOOKS LIKE A POTENTIALLY WET DAY...AS THE RIDGE
SHIFTS TO THE E...AND A STRONG SURFACE HIGH BUILDS OVER NE-KS IN THE
WAKE OF A LOW PRESSURE SYSTEM MOVING THROUGH ERN CANADA. THIS
SHOULD RESULT IN GOOD UPSLOPE FLOW OVER THE PLAINS...AND EXTENSIVE
SHOWERS AND STORMS...ESPECIALLY OVER THE ERN MTS. NAM AND GFS ARE IN
DISAGREEMENT WITH THE STRENGTH OF THE ERLY PUSH. THE GFS IS WEAKER
AND H7 TEMPS ARE IN THE 16 DEGREE RANGE OVER THE PLAINS SAT
AFTERNOON...IN CONTRAST TO THE NAM WHICH PROGS H7 TEMPS AROUND 9
DEGREES FOR THE SAME TIME. SREF PROGS TEMPS AROUND 12-13
DEGREES...WHICH LOOKS REASONABLE GIVEN THE OVERALL PATTERN. THIS
WOULD YIELD TEMPS IN THE UPPER 80S FOR THE I-25 CORRIDOR. STILL A
BIT OF UNCERTAINTY THIS DAY AS TIMING AND AMT OF CONVECTION WILL
DETERMINE A LOT OF THE SENSIBLE WX. PRECIP DOES NOT LOOK
INTENSE...BUT IF A CONVECTIVE COMPLEX DRIFTS OVER THE SCARS IT COULD
BE PROBLEMATIC.

FROM SUNDAY ONWARD...THE PATTERN CONTINUES TO SHIFT TOWARDS
WET...AND THEN WETTER. AS MENTIONED IN YESTERDAY'S AFD...THIS IS
PARTICULARLY TRUE FOR THE FIRST HALF OF NEXT WEEK...THE MON-WED TIME
FRAME. THE ECMWF IS PARTICULARLY AGGRESSIVE WITH MONSOONAL AND
FRONTAL MOISTURE DURING THIS TIME. SO...WILL LIKELY HAVE OUR HANDS
FULL ONCE AGAIN KEEPING OUR EYE ON THE SCARS. GOOD NEWS IS THAT WE
SHOULD SEE AVERAGE OR SLIGHTLY BELOW AVG TEMPS...AND SOME MUCH
NEEDED MOISTURE. ROSE

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 307 AM MDT THU AUG 1 2013

SOME LOW CIGS WILL BE LIKELY OVER KCOS THIS MORNING AND POSSIBLY
MOVING INTO KPUB. OTHERWISE EXPECT VFR CONDITIONS THROUGH THE
PERIOD AT KCOS...KPUB AND KALS. THERE WILL BE A VERY LOW CHANCE OF
TSRA AT ALL 3 TAF SITES THIS AFTERNOON...BUT PROBABILITY TOO LOW
TO EXPLICITLY MENTION IN TAF PRODUCTS. IF THUNDER DOES OCCUR GUSTY
OUTFLOW WINDS WOULD OCCUR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 11 AM MDT THIS MORNING THROUGH THIS
EVENING FOR COZ067-068.

&&

SHORT TERM...HODANISH
LONG TERM...ROSE
AVIATION...HODANISH
Hazardous weather outlook, Jul 31, 11:43 PM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1143 PM MDT WED JUL 31 2013

COZ058>089-093>099-020545-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1143 PM MDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SOME THUNDERSTORMS WILL CONTINUE OVER THE FAR SOUTHEAST PLAINS
UNTIL LATE. CLOUD TO GROUND LIGHTNING AND WINDS GUSTS UP TO 45 MPH WILL
BE THE MAIN THUNDERSTORM THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED EACH DAY. THE BEST CHANCE FOR STORMS
THAT COULD PRODUCE HEAVY RAIN WILL BE FRIDAY...MONDAY AND TUESDAY.
DURING THESE 3 DAYS THE MONSOON MOISTURE PLUME IS EXPECTED TO BE
OVER THE STATE AND UPSLOPE FLOW WILL BE IN PLACE. DURING THE
REMAINDER OF THE PERIOD...SHOWERS AND THUNDERSTORMS ARE
EXPECTED...BUT THE COVERAGE WILL BE LESS AND THE THREAT OF HEAVY
RAIN WILL NOT BE AS GREAT.

ALL STORMS DURING THIS PERIOD WILL BE CAPABLE OF GUSTY WINDS TO 45
MPH AND POSSIBLY SMALL HAIL. ALL STORMS WILL PRODUCE DANGEROUS
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

28/28

In the hours before

Local storm report, Jul 31, 9:58 PM MDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
958 PM MDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     OLNEY SPRINGS           38.17N 103.94W
07/31/2013                   CROWLEY            CO   TRAINED SPOTTER

            THUNDERSTORM WINDS KNOCKED SEVERAL TREE LIMBS DOWN AS
            WELL AS AN APPROXIMATELY 15 FOOT TALL PINE TREE. IN
            ADDITION, A FLAG POLE WAS KNOCKED DOWN AS WELL AS SOME
            WOODEN FENCES. FINALLY, THE THUNDERSTORM WINDS ALSO
            BUCKLED A GARAGE DOOR.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:14 PM MDTAreal Flood AdvisoryPUBHuerfano106 min
Aug 1, 1:02 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr

Nearby

Flash Flood Watches in Colorado, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.